Hello, I took the Butrans patch off June 1st, 2017 (10 mg, 8 months use). Today is June 23rd and Im still having issues. To be specific Im having very severe depression episodes that last for at least half the day or more each day. Its terrible, I mean not interested in anything at all, difficult some days to just get out of bed. I sometimes feel like im in a coffin buried alive. My GP prescribed me Tramadol in which I have been taking one pill per day. Im concerned if I take any more I will get hooked on it too. I believe I am through the first phase of the withdraw which are the physical symptoms (it was hell on earth); however, I just cant seem to shake this depression. My GP has prescribed me Cymbalta but that will take time to work. I have other serious health issues in my life however I believe I have accepted those issues and dont believe they are the cause of my depression. My is question is how long is this depression going to go on for, I read on some sites that it can last for up to 2 years... In the short term if I increase the Tramodol will that decrease the depression ? Thanks very much
I would avoid Tramadol at all costs if you found Buprenorphine withdrawal hell. Now you are suffering from a condition colloquially referred to as post acute withdrawal symptoms (PAWS). This is not the end of the world however, my experience is that by about 6 months post withdrawal you will find yourself lifted out of the mire and be able to experience life again.
I think his rationale for the Tramadol is if your pain is decreased you would perhaps be happier.
Are there specific issues in your life responsible for the depression.
If you are able to see a psychiatrist to evaluate for the best possible medication. Psychiatrist are MDs and can write scripts. Psychologist cannot but usually consult with psychiatrists to order the scripts on consult.
Sometimes having a "new" friend to use as an outlet for your emotions.
This approach may decrease your need for the higher doses of meds especially with other health-related issues.
I am so sorry to hear about your severe depression. That is a serious problem. It sounds like it is a direct result of going off the buprenorphine so quickly. I'm really wondering why you had to stop the buprenorphine. If you must go off of it, you need to go off of it far more gradually. There is a 7.5 mcg patch and then you could go to a 5 mcg patch. My neurologist told me to wait a long time before going down another patch--from 15 to 10. I am on 15 mcg. He didn't know that there was a 7.5 mcg patch available. I had to go back on to the full dose after 20 days due to severe migraines which was the reason for wearing them. But I felt pain all over my body as well. I am going to go off more gradually and try to get more rest and do less than I did after going off the first 5 mcg. Instead I'm going to use the 5 plus the 7.5 together.
It was my choice to reduce the dose, but it may not be a good choice for you when you are experiencing severe depression. You need to wait at least a month to see if the Cymbalta is making a difference. Then your doctor may want you to increase it before trying another anti-depressant. But keep up with the Cymbalta in the meantime if you go back on the lower dose of Butrans.
Depression can be from a physiological cause where no counseling can help. That was the reason for my severe suicidal depression. I knew that I had the best job ever, loved the city and my apartment, had wonderful friends, liked my appearance. That was over 30 years ago, and never has my life been as good in any of those ways. But now taking anti-depressants, I am happy in spite of my severe medical problems. So if you think that counseling will help you, go for it. But if not, deal with it medically. Depression causes damage to telomeres which deteriorate your body so that people get more diseases far earlier than normal. I am a case of that. I do wish you well and would really like to know what you decide to do.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Aug 2018 • 28 answers
Updated 12 Jul 2018 • 11 answers
Updated 27 Jan 2015 • 3 answers
Butrans - Have just had a buprenorphine 5 mg on my arm 2 days, my chest feels congested like I feel?
Updated 20 Aug 2013 • 3 answers
Updated 21 Nov 2014 • 1 answer